Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 12, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Feb 28, 2006, 7:06 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 7:06 AM PST (15:06 UTC)
- Expired
- Feb 28, 2006, 2:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 281506 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 806 AM MST TUE FEB 28 2006 IDZ007-008-282200- /O.NEW.KMSO.WI.Y.0012.060228T1506Z-060228T2200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 706 AM PST TUE FEB 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON THIS MORNING THROUGH EARLY AFTERNOON OVER THE THE CAMAS PRAIRIE...WITH GUSTY WINDS OVER THE LOWER HELLS CANYON AND LOWER SALMON RIVER REGIONS. WINDS OVER THE HELLS CANYON AND LOWER SALMON REGIONS WILL BE MORE 15 TO 25 MPH...WITH LOCAL GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 282139 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 239 PM MST TUE FEB 28 2006 IDZ007-008-282245- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-060228T2200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 139 PM PST TUE FEB 28 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE SURFACE COLD FRONT WILL PASS THROUGH THE CAMAS PRAIRIE AND THE SALMON RIVER REGION BY 230 PM. STRONG SOUTHERLY WINDS WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL THE FRONT PASSES. BEHIND THE FRONT...THE WINDS WILL BECOME WESTERLY AND REMAIN BREEZY...BUT THE GUSTS WILL DECREASE TO 35 MPH. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 28, 2:27 AM PST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 28, 2:27 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 327 AM MST TUE FEB 28 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY. RAIN AND HIGH MOUNTAIN SNOWS IS THE WORD OF THE DAY FOR TUESDAY. VERY STRONG UPPER LEVEL JET CARRYING ABUNDANT SUBTROPICAL MOISTURE IS ALIGNED FROM SOUTHERN CALIFORNIA NOSING ITS WAY NOW INTO SOUTHWEST MONTANA. ANOTHER SHORT WAVE ASSOCIATED WITH THIS LARGE SYSTEM IS PRODUCING RAIN ACROSS NORTHCENTRAL IDAHO AND NORTHERN MONTANA. THE FORECAST CHALLENGE OF THE SHORT TERM IS TO DETERMINE A COUPLE OF THINGS. FIRST IT LOOKS LIKE THERE WILL BE ENOUGH OF A SOUTHWEST WIND OVER THE BITTERROOT MOUNTAINS TO PRODUCE A RELATIVELY DRY DOWNSLOPING EVENT FOR MISSOULA AND BITTERROOT VALLEYS THIS MORNING...BUT MOISTURE SHOULD FILL IN LATER THIS AFTERNOON FOR RAIN ACROSS THESE AREAS. SNOW LEVELS ARE ANOTHER CONCERN. SNOW LEVELS WILL REMAIN PRETTY HIGH THROUGHOUT THE ENTIRE DAY. THE ACTUAL COLD FRONT OR COLD AIR WILL NOT BEGIN TO INFILTRATE THE REGION UNTIL THIS EVENING AND OVERNIGHT. AS THE COLD FRONT MOVES THROUGH...THE ABUNDANT MOISTURE WILL BE PUSHED EAST AND MAINLY SCATTERED MOUNTAIN SNOW SHOWERS WILL BE LEFT BEHIND ON WEDNESDAY. LITTLE ACCUMULATION BELOW 6000-7000 FEET IS EXPECTED. WINDS WILL BE MODERATE IN CENTRAL IDAHO BUT REMAIN BELOW ADVISORY CRITERIA THROUGH THIS MORNING AS PRESSURE GRADIENTS INCREASE. AMA .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE MAIN FORECAST CHALLENGE IN THE EXTENDED FORECAST WILL BE HOW FAST WILL THE NEXT MAJOR WEATHER SYSTEM MOVE INLAND TO PRODUCE WARM TEMPERATURES AND PRECIPITATION TO THE REGION. MODELS HAVE BACKED OFF ON THE UPPER CLOSED LOW MOVING INLAND ABOUT 12 HOURS. THEY HAVE PRODUCED MORE OF A NEGATIVELY TILTED TROUGH WITH THE MAJORITY OF ITS ENERGY DIVING A BIT FURTHER SOUTH. THIS WILL PRODUCE SHOWERY CONDITIONS ON FRIDAY NIGHT. RIDGING TAKES OVER ON SATURDAY AFTERNOON THROUGH MONDAY AS ANOTHER UPPER LEVEL LOW AMPLIFIES OFF THE WEST COAST DURING THIS SAME TIMEFRAME. ALL IN ALL TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION...RAIN MAY BE MODERATE TO HEAVY AT TIMES WHICH COULD OBSCURE MOUNTAINS AND REDUCE VISIBILITIES...SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM...RPN AVIATION...RPN
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:10 PM PST | Wind Advisory | MSO | Clearwater, Idaho | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.